| Model Number |
LXC-[15] |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dysphagia/ Odynophagia (1815); Heartburn/Indigestion (1883); Pain (1994); Insufficient Information (4580)
| Date of Event |
01/26/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Event date unknown; captured as awareness date additional information: the patient has had mris for an ortho issue.The site is following up on the mri history.The patient is speaking with dr.Next week so there is no plan in place at this time.Photo was provided for review by ethicon medical safety officer.Following are their observations: i reviewed a picture of a computer screen showing a spot film image from a chest x-ray.This single image showed a disrupted and discontinuous linx device in the epigastric area.The device appeared to be discontinuous in more than one location along the device circumference.The appearance was also consistent with a bent linkage wire.The orientation of the linx device was abnormal.Additional information was requested, and the following was obtained: has the explant taken place? if yes what was the date for the explant? if no, when is the date of the explant going to be? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? how many mris have the patient had since the device implant? what was the strength of each mri? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? answer = no further information on this complaint yet.The device remains implanted.The patient is scheduled for a phone consult with dr.On (b)(6).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: in our last correspondence the patient was going to meet with dr.On (b)(6).Did that appointment take place on (b)(6)? what was discussed on (b)(6)? what will be the management plan for this patient? has the explant taken place? if yes what was the date for the explant? if no, when is the date of the explant going to be? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? how many mris have the patient had since the device implant? what was the strength of each mri? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the patient had a linx implanted on (b)(6) 2015 by a doctor, the patient has moved to (b)(6), had visited recently with a physician in (b)(6) who took an x-ray showing the device in a non-circular shape.Model is a.7t device.
Additional Manufacturer Narrative
(b)(4), date sent: 3/23/2021.The dhr for lot 7065 was reviewed.No ncs, defects, or reworks related to the product complaint were found.Lot 7065 was an affected lot of the 2018 linx recall.Additional information received: the patient did speak with the doctor on (b)(6).The account is trying to obtain the mri history.It has not been determined if the device will be removed and if so, when and by whom.If the mri exposure information becomes available, the account will let us know and what has been determined as the next steps based upon that.Additional information was requested, and the following was obtained: has the explant taken place? if yes what was the date for the explant? if no, when is the date of the explant going to be? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? how many mri¿s have the patient had since the device implant? what was the strength of each mri? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? answer: no new information at this point.
Additional Manufacturer Narrative
(b)(4); date sent: 8/10/2022.Device analysis: visual review of the device determined four exposed wires due to demagnetization/depolarization of bead magnets.The weld ball at the separation junction was sheared and formed into a similar diameter as the wire as it was pulled through the washer opening.The concave end of the wire suggest the material of the weld ball was sheared and created the indentation due to the forces seen in the 1.5t mri.The link length met the applicable specifications.Pull force test results confirm that four bead-bead junctions were demagnetized/depolarized.The review of the production records for this device show that the pull test forces met the specification during the manufacturing process.Per the ifu, the device is 0.7t mr conditional; hence, it is likely that the device was damaged due to being exposed to multiple 1.5t mris.The dhr for lot 7065 was reviewed.No ncs, defects, or reworks related to the product complaint were found.Additional information received: received information from patient who indicated he no longer has the implant card.It¿s his recollection that he was given a.7 tesla implant card at the time of implant because they were out of the correct cards for his device.He subsequently misplaced the card the following year.
Additional Manufacturer Narrative
(b)(4).Date sent: 07/15/2022.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/22/2022.Additional information received: spoke with patient who indicated he was advised by dr.Lipham that he had a device which was 1.5t mr conditional.He indicated that he waited for the newer linx model since he has back and other ortho issues and knew that he would need mri testing.He confirmed that he¿s undergone 3 mri scans in 1.5 t mri scanners.He also provided a video he captured when speaking with dr.Buckley after his surgery.Spoke with patient today who had personal records accessible which revealed he had five mris between january 29, 2016 and april 2016.He didn¿t have the exact date but the 5th mri occurred in (b) (b)(6) 2016.During the first mri, he requested the mri be stopped due to pain and contacted dr.Lipham¿s office to confirm he had a 1.5t device.He further indicated that after the last mri, he began having difficulty swallowing, return of the gerd symptoms and felt severe pain during the last mri.He was provided an implant card and i requested a photo if he¿s able to locate his card.Linx video was received and is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/23/2022.Additional information received: received message today from patient who indicated his device will be explanted on (b)(6) by (b)(6), md at (b)(6).We are to coordinate the device return with dr.(b)(6).Spoke with (b)(6), dr.(b)(6) nurse practitioner and she confirmed the (b)(6) st address is correct for the shipper kit.Also spoke with rep, (b)(6) who indicated the explant is taking place at (b)(6) center.(b)(6) will coordinate with (b)(6) for device return and follow ups.Medical safety officers additional comments on additional photos: discontinuous device, i assume.Additional information was requested, and the following was obtained: was the patient exposed to mri during the linx implant? if yes, what was the strength of the mri? answer: the patient had multiple 1.5 t mri¿s after implant.Additional information received; date of linx implant: on (b)(6) 2015.Symptoms began at least 6 months ago.Patient identifier: (b)(6).Dob: on (b)(6) 1986.Male, 35 years old.82kg.73".Comorbidities: lymes disease.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/10/2022.Video analysis: video of the device in vivo was received and reviewed by the medical safety officer: "the video looks like the effects of mri on the device." the mechanism/cause of failure cannot be determined from the provided image.